Stability and Hopf bifurcation for a regulated logistic growth model with discrete and distributed delays. (English) Zbl 1221.37183

Summary: We investigate the stability and Hopf bifurcation of a new regulated logistic growth with discrete and distributed delays. By choosing the discrete delay \(\tau \) as a bifurcation parameter, we prove that the system is locally asymptotically stable in a range of the delay and Hopf bifurcation occurs as \(\tau \) crosses a critical value. Furthermore, explicit algorithm for determining the direction of the Hopf bifurcation and the stability of the bifurcating periodic solutions is derived by normal form theorem and center manifold argument. Finally, an illustrative example is also given to support the theoretical results.


37N25 Dynamical systems in biology
92D25 Population dynamics (general)
34K18 Bifurcation theory of functional-differential equations
34K20 Stability theory of functional-differential equations
Full Text: DOI


[1] Cui, J.G.; Chen, L.S., The effect of diffusion on the time varying logistic population growth, Comput math appl, 36, 1-9, (1998) · Zbl 0934.92025
[2] Gopalsamy, K., Stability and oscillations in delay differential equations of population dynamics, (1992), Kluwer Academic Press London · Zbl 0752.34039
[3] Gopalsamy, K.; Wang, P.X., Feedback regulation of logistic growth, Int J math sci, 16, 177-192, (1993) · Zbl 0765.34058
[4] Gopalsamy, K.; Weng, P., Global attractivity in a competition system with feedback controls, Comput math appl, 45, 665-676, (2003) · Zbl 1059.93111
[5] Gan QT, Xu R, Yang PH. Bifurcation and chaos in a ratio-dependent predator – prey system with time delay. Chaos Solitons Fract. doi:10.1016/j.chaos.2007.06.122.
[6] Hassard, B.D.; Kazarinoff, N.D.; Wan, Y.H., Theory and applications of Hopf bifurcation, (1981), Cambridge University Press Cambridge · Zbl 0474.34002
[7] Jiang, M.H.; Shen, Y.; Jian, J.G.; Liao, X.X., Stability, bifurcation and a new chaos in the logistic differential equation with delay, Phys lett A, 350, 221-227, (2006) · Zbl 1195.34117
[8] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press New York · Zbl 0777.34002
[9] Lisena, B., Periodic solutions of logistic equations with time delay, Appl math lett, 20, 1070-1074, (2007) · Zbl 1176.34082
[10] Li, H.X., Almost periodic solutions for logistic equations with infinite delay, Appl math lett, 21, 113-118, (2008) · Zbl 1141.34346
[11] Ma Z, Huo H, Liu C. Stability and Hopf bifurcation analysis on a predator – prey model with discrete and distributed delays. Nonlinear Anal Real World Appl 2009;10:1160-72. · Zbl 1167.34382
[12] Ma, W.B.; Takeuchi, Y., Stability analysis on a predator – prey system with distributed delays, J comput appl math, 88, 79-94, (1998) · Zbl 0897.34062
[13] Qiu, J.L.; Cao, J.D., Exponential stability of a competitive lotka – volterra system with delays, Appl math comput, 201, 819-829, (2008) · Zbl 1143.92040
[14] Sancho, P., Error growth in the time-dependent logistic equation, Chaos solitons fract, 35, 133-139, (2008)
[15] Song, L.Y.; He, Y.N.; Ge, Z.H., Stability and bifurcation for a kind of nonlinear delayed differential equations, Appl math comput, 190, 677-685, (2007) · Zbl 1168.34352
[16] Sun, C.J.; Han, M.A.; Lin, Y.P., Analysis of stability and Hopf bifurcation for a delayed logistic equation, Chaos solitons fract, 31, 672-682, (2007) · Zbl 1336.34101
[17] Sotomayor, J.; Mello, L.F.; Santos, D.B.; Braga, D.C., Bifurcation analysis of a model for biological control, Math comput model, 48, 75-387, (2008)
[18] Song, Y.L.; Peng, Y.H., Stability and bifurcation analysis on a logistic model with discrete and distributed delays, Appl math comput, 181, 1745-1757, (2006) · Zbl 1161.34056
[19] Song, Y.L.; Wei, J.J., Local Hopf bifurcation and global periodic solutions in a delayed predator – prey system, J math anal appl, 301, 1-21, (2005) · Zbl 1067.34076
[20] Song, Y.L.; Yuan, S.L., Bifurcation analysis for a regulated logistic growth model, Appl math model, 31, 1729-1738, (2007) · Zbl 1167.34377
[21] Yan, X.P., Stability and Hopf bifurcation for a delayed prey – predator system with diffusion effects, Appl math comput, 192, 552-566, (2007) · Zbl 1193.35098
[22] Yang, X.T.; Yuan, R., Global attractivity and positive almost periodic solution for delay logistic differential equation, Nonlinear anal, 68, 54-72, (2008) · Zbl 1136.34057
[23] Yan, X.P.; Zhang, C.H., Hopf bifurcation in a delayed lokta – volterra predator – prey system, Nonlinear anal real world appl, 9, 114-127, (2008) · Zbl 1149.34048
[24] Zhang JZ, Jin Z, Yan JR, Sun GQ. Stability and Hopf bifurcation in a delayed competition system. Nonlinear Anal 2009;70:658-70.
[25] Zhen, J.; Ma, Z.E., Stability for a competitive lotka – volterra system with delays, Nonlinear anal, 51, 1131-1142, (2002) · Zbl 1015.34060
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.